- Research Article
- Open Access
Characterization of -Core and Absolute Equivalence of Double Sequences
Journal of Inequalities and Applications volume 2010, Article number: 432059 (2010)
The -core of a double sequence has been defined and it is studied by many authors. In this paper, we have determined two permutations and on the set of natural numbers for which for all .
1. Introduction and Preliminaries
A double sequence is said to be convergent in the Pringsheim sense or P-convergent if for every there exists such that whenever . In this case, we write . By , we mean the space of all P-convergent sequences.
A double sequence is said to be bounded if there exists a positive number such that for all , that is, if
By we will denote the set of all bounded double sequences. We note that in contrast to the case for single sequences, a convergent double sequence needs not to be bounded. So, by we will denote the space of all real bounded and convergent double sequences.
Let be a four-dimensional infinite matrix of real numbers for all The sums
are called the -transforms of the double sequence and we will denote it by . We say that a sequence is -summable to the limit if the -transform of exists for all and convergent to in the Pringsheim sense, that is,
Móricz and Rhoades  have defined almost convergence of a double sequence as follows.
A double sequence of real numbers is said to be almost convergent to a limit if
uniformly in . By we denote the set of all almost convergent double sequences.
Recall that Knopp's Core of a single bounded sequence is the closed interval in [3, page 138]. In the sense of Knopp's Core, -core of a double sequence was introduced by Patterson as the closed interval in , where the definitions of (Pringsheim limit inferior) and (Pringsheim limit superior) are given as follows. Let and . Then
Let denote the set of all natural numbers. A bijective function is said to be a permutation. In this paper we have determined two permutations and for which -core -core for all .
A two-dimensional matrix transformation is said to be regular (see [3, page 64]) if it maps every convergent sequence into a convergent sequence with the same limit. In 1926, Robison presented a four-dimensional analogue of regularity for double sequences in which he added an additional assumption of boundedness. A four-dimensional matrix is said to be -regular if it maps every bounded P-convergent sequence into a P-convergent sequence with the same P-limit.
The four-dimensional matrix is bounded-regular or -regular if and only if
Lemma (see ).
If is a four-dimensional matrix, then for all real-valued double sequences ,
if and only if is RH-regular and
Now let us state the definition given in  for absolutely equivalent -regular matrices.
Two -regular matrices and are said to be absolutely equivalent for a given class of sequences whenever
This means that and have the same limit or neither nor have a limit but their difference goes to zero.
The following proposition, lemma, and theorem characterizing the relationship between absolutely equivalent matrices and the -core are given in .
A necessary and sufficient condition for the -regular matrices and to be absolutely equivalent for all bounded sequences is that
If two double sequences and are such that , then -core -core .
-core -core for all bounded sequences if and only if is -regular and is absolutely equivalent to a nonnegative matrix for all bounded sequences.
If , then the four-dimensional matrix is said to be strongly -regular. In  the characterization of strongly -regular has been given as follows.
A matrix is strongly -regular if and only if is -regular and
2. The Main Results
If is a strongly -regular matrix and are two permutations such that
then -core -core for all , where is a positive integer and
In the light of Lemma 1.5, it is enough to show that .
Let and . Then, it is clear that for each . Now, for , we can write
On the other hand, since is strongly -regular, by an easy calculation it can be seen that
By the same way, one can also see that
Now, conditions (1.11) imply that This completes the proof.
Here, let us specialize the permutations and . Let and be a permutation on such that and
If is a strongly -regular nonnegative matrix and are two permutations as above, then -core -core for all .
By the same technique used in Theorem 2.1, one can see that . So, Lemma 1.5 implies that -core -core . But, since is an -regular nonnegative matrix, -core -core for all . This step completes the proof.
Pringsheim A: Zur theorie der zweifach unendlichen Zahlenfolgen. Mathematische Annalen 1900, 53(3):289–321. 10.1007/BF01448977
Móricz F, Rhoades BE: Almost convergence of double sequences and strong regularity of summability matrices. Mathematical Proceedings of the Cambridge Philosophical Society 1988, 104(2):283–294. 10.1017/S0305004100065464
Cooke RG: Infinite Matrices and Sequence Spaces. Mcmillan, New York, NY, USA; 1950.
Patterson RF: Double sequence core theorems. International Journal of Mathematics and Mathematical Sciences 1999, 22(4):785–793. 10.1155/S0161171299227858
Çakan C, Altay B, Çoşkun H: Double lacunary density and lacunary statistical convergence of double sequences. Studia Scientiarum Mathematicarum Hungarica. In press
Çakan C, Altay B, Mursaleen M: The -convergence and -core of double sequences. Applied Mathematics Letters 2006, 19(10):1122–1128. 10.1016/j.aml.2005.12.003
Çakan C, Altay B: Statistically boundedness and statistical core of double sequences. Journal of Mathematical Analysis and Applications 2006, 317(2):690–697. 10.1016/j.jmaa.2005.06.006
Çakan C, Altay B: A class of conservative four-dimensional matrices. Journal of Inequalities and Applications 2006, 2006:-8.
Mursaleen M, Edely OHH: Almost convergence and a core theorem for double sequences. Journal of Mathematical Analysis and Applications 2004, 293(2):532–540. 10.1016/j.jmaa.2004.01.015
Mursaleen M, Savaş E: Almost regular matrices for double sequences. Studia Scientiarum Mathematicarum Hungarica 2003, 40(1–2):205–212.
Mursaleen M: Almost strongly regular matrices and a core theorem for double sequences. Journal of Mathematical Analysis and Applications 2004, 293(2):523–531. 10.1016/j.jmaa.2004.01.014
Hamilton HJ: Transformations of multiple sequences. Duke Mathematical Journal 1936, 2(1):29–60. 10.1215/S0012-7094-36-00204-1
Robison GM: Divergent double sequences and series. Transactions of the American Mathematical Society 1926, 28(1):50–73. 10.1090/S0002-9947-1926-1501332-5
Patterson RF: Four dimensional matrix characterizations of the Pringsheim core. Southeast Asian Bulletin of Mathematics 2004, 27(5):899–906.
Öztürk E: On absolutely equivalent summability methods. Bulletin of the Institute of Mathematics. Academia Sinica 1985, 13(1):35–39.
Sarıgöl MA: On absolutely equivalent of summability methods. Bulletin of the Institute of Mathematics. Academia Sinica 1988, 16(1):105–108.
About this article
Cite this article
Furkan, H., Çakan, C. Characterization of -Core and Absolute Equivalence of Double Sequences. J Inequal Appl 2010, 432059 (2010). https://doi.org/10.1155/2010/432059
- Positive Integer
- Double Sequence
- Regular Matrix
- Equivalent Matrice
- Regular Matrice